MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT PRELOADED IOL SYSTEM; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT PRELOADED IOL SYSTEM; INTRAOCULAR LENS
Model Number ISERT 250 (+15.00 D)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return of hoya device has been requested by the distributor (b)(4).Once the device is received by the manufacturer, a product investigation will be conducted.Once the product investigation is completed, manufacturer will submit a follow-up report to fda.Internal reference: (b)(4).
 
Event or Problem Description
A mechanical error reportedly occurred during the procedure, the plunger damaged the lens haptic.There was patient contact and the incision was widened, no sutures were required.Additional information has been requested but has not been received.
 
Additional Manufacturer Narrative
Follow-up report #1 is being submitted to fda for the following reasons: corrected information: contact office - revised to reflect current contact person.Additional information not available/included in the initial report - findings from the manufacturer's product/complaint investigation, as noted below: returned iol condition: the lens was divided into two pieces and ejected out from the injector tip.Only half of the broken optic was returned.The entire injector was not returned.No abnormalities were found in production and inspection records of the product.Possible causes: exact root cause is not determined.From our investigation, we believe this issue is not product related.Additional information - not available/included in the initial report - added manufacturer's event problem and evaluation codes for: patient; device; method; results; and conclusion.Additional information - not available/included in the initial report - risk analysis conducted on the product line and failure code, as noted below: a review of the most recent complaint trending data indicates no significant trends have been identified at this time, and no capa is required as part of product evaluation.This event can now be considered closed.

Brand Name
HOYA ISERT PRELOADED IOL SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key7335611
Report Number3006723646-2018-00009
Device Sequence Number539995
Product Code HQL
UDI-Device Identifier04547480480688
UDI-Public04547480480688
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberISERT 250 (+15.00 D)
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;